Alert archive / North Carolina / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 61, NWS Newport/Morehead City, NC

July 23, 2012Beaufort County, Martin County, Pitt County, North Carolina

NWS Newport/Morehead City, NC issued this severe thunderstorm warning at Jul 23, 2012, 7:12 PM EDT for Beaufort County, Martin County, Pitt County, North Carolina. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 23, 2012, 7:12 PM EDT (23:12 UTC)
Expired
Jul 23, 2012, 7:27 PM EDT
In force
15 min
Issued by
NWS Newport/Morehead City, NC
Area
Storm-based polygon

Counties Beaufort County, NC, Martin County, NC, Pitt County, NC

The radar

The Morehead City radar (KMHX), 112 km from the middle of the area, began a volume at 23:15 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Newport, NC (KMHX), launched 12:00Z, 11.2 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Newport, NC at 12:00Z on 2012-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2216 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Newport, NC at 12:00Z on 2012-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2216 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
922 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
33 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

259 
WUUS52 KMHX 232312
SVRMHX
NCC013-117-147-240000-
/O.NEW.KMHX.SV.W.0061.120723T2312Z-120724T0000Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
712 PM EDT MON JUL 23 2012

THE NATIONAL WEATHER SERVICE IN NEWPORT HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHERN MARTIN COUNTY IN EASTERN NORTH CAROLINA
  NORTHEASTERN PITT COUNTY IN EASTERN NORTH CAROLINA
  NORTHWESTERN BEAUFORT COUNTY IN EASTERN NORTH CAROLINA

* UNTIL 800 PM EDT

* AT 710 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER STOKES...OR 11 MILES NORTHEAST OF
  GREENVILLE...MOVING EAST AT 25 MPH. QUARTER SIZED HAIL AND WINDS IN
  EXCESS OF 58 MPH ARE LIKELY WITH THIS STORM.

* LOCATIONS IMPACTED INCLUDE...
  BEARGRASS...
  SMITHWICK...OLD FORD...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL WILL DAMAGE VEHICLES...WINDOWS AND SOME ROOFS. SEVERE
WINDS WILL BLOW DOWN TREES...POWER LINES...AND CAN DAMAGE MOBILE
HOMES AND OTHER BUILDINGS. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THE STORM HAS PASSED. STAY AWAY FROM WINDOWS.

PLEASE REPORT SEVERE WEATHER TO THE NEAREST LAW ENFORCEMENT AGENCY.
THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST
OFFICE IN NEWPORT.

&&

LAT...LON 3583 7689 3582 7689 3582 7687 3582 7680
      3576 7681 3572 7685 3570 7684 3570 7682
      3557 7684 3567 7740 3583 7741 3584 7739
      3583 7735 3588 7735
TIME...MOT...LOC 2312Z 278DEG 20KT 3575 7727

$$

8
1 follow-up statement
916 
WWUS52 KMHX 232327
SVSMHX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
727 PM EDT MON JUL 23 2012

NCC013-117-147-232336-
/O.CAN.KMHX.SV.W.0061.000000T0000Z-120724T0000Z/
MARTIN NC-PITT NC-BEAUFORT NC-
727 PM EDT MON JUL 23 2012

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN BEAUFORT...
NORTHEASTERN PITT AND SOUTHERN MARTIN COUNTIES IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED AND THE WARNING IS 
NO LONGER IN EFFECT. 

IF YOU OBSERVED SEVERE WEATHER INCLUDING DAMAGING WINDS OR LARGE 
HAIL...PLEASE CONTACT THE NATIONAL WEATHER SERVICE BY CALLING TOLL 
FREE 1...8 0 0...8 8 9...6 8 8 9...OR NOTIFY YOUR NEAREST LAW 
ENFORCEMENT AGENCY AND ASK THEM TO RELAY YOUR REPORT TO THE NATIONAL 
WEATHER SERVICE FORECAST OFFICE IN NEWPORT.

LAT...LON 3583 7689 3582 7689 3582 7687 3582 7680
      3576 7681 3572 7685 3570 7684 3570 7682
      3557 7684 3567 7740 3583 7741 3584 7739
      3583 7735 3588 7735
TIME...MOT...LOC 2326Z 278DEG 20KT 3574 7717

$$

8

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Newport/Morehead City, NC wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 23, 3:48 PM EDT, 3 hours 24 minutes earlier.

Area forecast discussion, Jul 23, 3:48 PM EDT, 3 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
348 PM EDT MON JUL 23 2012

.SYNOPSIS...
A WEAK FRONT WILL APPROACH THE AREA FROM THE NORTH LATE TUESDAY
AND PUSH SOUTH ACROSS THE REGION EARLY WEDNESDAY. THE FRONT WILL THEN
QUICKLY LIFT BACK NORTH WEDNESDAY NIGHT. HIGH PRESSURE OFFSHORE
AND A TROUGH OF LOW PRESSURE INLAND WILL PRODUCE A SOUTHWEST FLOW
OF HOT AND HUMID WEATHER ACROSS THE AREA THROUGH LATE WEEK.
ANOTHER FRONT IS FORECAST TO STALL AND DISSIPATE OVER THE AREA
OVER THE WEEKEND INTO EARLY NEXT WEEK.

&&

.NEAR TERM /THROUGH TONIGHT/...
AS OF 315 PM MON...CONVECTION BREAKING OUT ACROSS FAR WESTERN
COASTAL PLAIN AND PIEDMONT OF NC. HAVE ADJUSTED POPS UPWARDS A BIT
FOR INLAND LOCALES...AS SEVERE THREAT HAS INC SOMEWHAT. SPC
MESOANALYSIS INDICATES SFC CAPE PARAMETERS ARE AOA 4500
J/KG...AND EFFECTIVE SHEAR ABOVE 25 KT...WHICH WOULD SUPPORT A FEW
STORMS THAT DEVELOP TO BECOME SEVERE LATER THIS AFTERNOON INTO
EARLY EVENING. MAIN THREAT LOOKS TO BE DAMAGING WIND GUSTS.

CONVECTION MAY LINGER INTO LATE NIGHT HOURS ACROSS NORTHEASTERN
AREAS...AS MODELS INDICATE WEAK SHORTWAVE ENERGY SLOW TO EXIT THE
REGION OVERNIGHT. TEMPS WILL BE QUITE WARM WITH LOWS IN THE MID
70S INLAND TO NEAR 80 IMMEDIATE COAST.

&&

.SHORT TERM /TUESDAY/...
AS OF 330 PM MON...TUESDAY WILL FEATURE HOT TEMPERATURES AND
LITTLE CHANCE FOR PRECIPITATION...AS AREA WILL BE UNDER INFLUENCE
OF BRIEF RIDGING AND SUBSIDENCE AHEAD OF NEXT SHORTWAVE IN FAST
NORTHWEST FLOW ALOFT. THIS SHORTWAVE COULD TRIGGER ANOTHER ROUND
OF POTENTIALLY SEVERE THUNDERSTORMS...THOUGH THREAT WILL BE VERY
LATE IN THE AFTERNOON AND MORE LIKELY THE EVENING.

HAVE ISSUED A HEAT ADVISORY FOR TUESDAY AS COMBINATION OF HIGH
TEMPS IN THE MID 90S AND DEWPOINTS IN THE MID 70S LEAD TO HEAT
INDICES ABOVE 105 DEGREES.

&&

.LONG TERM /TUESDAY NIGHT THROUGH MONDAY/...
AS OF 330 PM MONDAY...STRONG TO SEVERE CONVECTION IS EXPECTED TO
BE ONGOING TUESDAY NIGHT AHEAD OF A WEAKENING COLD FRONT WHICH IS
FORECAST BY THE MODELS TO PUSH SOUTH THROUGH THE NORTHERN AREA
LATE TUESDAY NIGHT AND THE REMAINDER OF THE REGION EARLY WEDNESDAY.
RAIN CHANCES WILL RAPIDLY DIMINISH AFTER 06Z WEDNESDAY. SLIGHTLY
COOLER AND DRIER AIR (HIGHS IN THE UPPER 80S TO AROUND 90) IS
EXPECTED ON WEDNESDAY. WILL CARRY A SLIGHT CHANCE POP FAR WEST
WEDNESDAY AFTERNOON BUT NOT EXPECTING MUCH IF ANY ACTIVITY DUE TO
THE ADVECTION OF DRIER AIR. THERE COULD A FEW SHOWERS OR STORMS
WEDNESDAY NIGHT AS WARM ADVECTION OCCURS WITH THE RETREATING WARM
FRONT BUT WILL KEEP DRY UNTIL THERE IS BETTER SUPPORT IN THE
MODELS. THE HEAT AND HUMIDITY WILL RETURN QUICKLY ON THURSDAY AS
SOUTHERLY FLOW DEVELOPS AND 850 MB TEMPS RECOVER TO >/= 20C AND
PRODUCES HIGHS INLAND IN THE MIDDLE 90S. WILL CARRY A SMALL POP FOR
DIURNAL CONVECTION WITH MOST OF THE MODELS ONLY INDICATING
ISOLATED TO WIDELY SCATTERED ACTIVITY. THE HEAT CONTINUES
FRIDAY. THE INLAND/LEE/THERMAL TROUGH WILL SHARPEN AND MOVE INTO
THE COASTAL PLAIN WHICH COULD ENHANCE AFTERNOON/EVENING CONVECTIVE
ACTIVITY. HEAT INDEX VALUES BOTH THURSDAY AND FRIDAY WILL BE AOA
105 DEGREES AND HEAT ADVISORIES MAY BE NEEDED.

THE PERSISTENT NE UPPER TROUGH IS FORECAST TO AMPLIFY AGAIN OVER
THE WEEKEND INTO EARLY NEXT WEEK WITH A WEAKENING SURFACE COLD
FRONT JUMPING INTO THE LEE TROUGH POSITION AND STALLING AND
EVENTUALLY DISSIPATING. THIS WILL LEAD TO SLIGHTLY COOLER/NEAR
SEASONABLE/ TEMPERATURES WITH CHANCES FOR SHOWERS AND
THUNDERSTORMS EACH DAY.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
SHORT TERM /THROUGH TUESDAY AFTERNOON/...
AS OF 120 PM MON...AN UPPER LEVEL DISTURBANCE FROM UPSTREAM ENERGY WILL
CONTINUE TO MOVE IN FROM THE NW THIS AFTERNOON. THIS WILL HELP
TRIGGER SOME THUNDERSTORM ACTIVITY...MAINLY ALONG THE NORTHERN
TIER OF THE CAW. GIVEN SUMMER TIME INSTABILITY THESE STORMS WILL
HAVE THE POTENTIAL TO PRODUCE STRONG WINDS AND HAIL. FEEL THAT
THIS ACTIVITY WILL BE MOST WIDESPREAD NORTH OF THE TAFT SITES.
HOWEVER...DUE TO THE INSTABILITY IN PLACE...SUMMER TIME
HEATING...AND THE SEA BREEZE MIGRATION...CAN NOT RULE OUT
THUNDERSTORM DEVELOPMENT THIS AFTERNOON INLAND. SOME MODEL
GUIDANCE IS ILLUSTRATING INLAND ACTIVITY DEVELOPMENT AGAIN LATER
THIS AFTERNOON INTO THIS EVENING. THEREFORE...HAVE PUT VCTS IN THE
TAFS UNTIL 02Z THIS EVENING TO ACCOUNT FOR THIS POTENTIAL.
SOUTHERLY FLOW WILL CONTINUE THROUGH THE TAF PERIOD WITH HIGHER
GUSTS ASSOCIATED WITH ANY PRECIPITATION ACTIVITY. WHILE MODELS
STILL HINT AT FOG/STRATUS DEVELOPMENT UNDER CLEARING SKIES
OVERNIGHT...HAVE NOT BOUGHT INTO IT. GIVEN A POSSIBLE SHORTWAVE
TONIGHT...CONDITIONS WILL LIKELY NOT FULLY DECOUPLE MAKING THE
POSSIBILITY EVEN LESS. EXPECT SOME BLOWOFF FROM UPSTREAM
CONVECTION TO MOVE ACROSS THE AREA TONIGHT...INTO TOMORROW
MORNING. MODELS ALSO HINT AT ANOTHER SHORTWAVE RIDING THE RIDGE
ACROSS SE VA/NE NC TOMORROW MORNING...TO THE NE OF THE TAF SITES.
EXPECT DIURNAL CU TO DEVELOP IN THE AFTERNOON.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY....PREDOMINANT VFR CONDITIONS EXPECTED
OUTSIDE OF SCATTERED THUNDERSTORMS AND BRIEF EARLY MORNING FOG OR
STRATUS. DIRER AIR IS FORECAST TO BRIEFLY BE OVER THE AREA FROM
WEDNESDAY INTO THURSDAY WITH LESSER CHANCES FOR THUNDERSTORMS.
HUMID/UNSTABLE AIR RETURNS LATE IN THE WEEK INTO WEEKEND WITH
BETTER COVERAGE IN SHOWERS AND THUNDERSTORMS EXPECTED.

&&

.MARINE...
SHORT TERM /THROUGH TUESDAY/...
AS OF 330 PM MON...SCA CONDITIONS LIKELY TO DEVELOP TONIGHT AS
THERMAL TROUGH INLAND AND BERMUDA HIGH OFFSHORE ACT TO STRENGTHEN
SW GRADIENT. WINDS WILL ALSO GUST TO 25 KT OR ABOVE ACROSS EASTERN
PORTIONS OF PAMLICO SOUND...SO HAVE INCLUDED THEM IN SCA AS WELL.
SEAS WILL INCREASE ACROSS THE WATERS IN RESPONSE TO TIGHTENING
GRADIENT AND REACH 6 TO 7 FEET FOR THE OUTER CENTRAL/SOUTHERN
WATERS LATE TONIGHT/EARLY TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
AS OF 330 PM MONDAY...A COLD FRONT WILL PUSH SOUTH THROUGH THE
WATERS TUESDAY NIGHT INTO WEDNESDAY WITH MODERATE TO STRONG SW
FLOW SHIFTING TO NORTHWEST TO NORTH BEHIND THE FRONT AND
DIMINISHING TO 10-15 KT. ROUGH WAVES AROUND 6 FT WILL SUBSIDE TO
4-5 FT WEDNESDAY. LATE THURSDAY INTO THE WEEKEND MODERATE SW FLOW
AT TIMES WILL REDEVELOP AS A WEAK FRONT STALLS INLAND WEST OF THE
WATERS WITH SUSTAINED SPEEDS OF10-15 KT/15-20 KT. CHOPPY SEAS OF
3-5 FT ARE EXPECTED.

&&

.MHX WATCHES/WARNINGS/ADVISORIES...
NC...HEAT ADVISORY FROM 11 AM TO 6 PM EDT TUESDAY FOR NCZ029-
     044>047-079>081-090>095-098.
MARINE...SMALL CRAFT ADVISORY FROM 11 PM THIS EVENING TO 11 AM EDT
     TUESDAY FOR AMZ135.
     SMALL CRAFT ADVISORY FROM 8 PM THIS EVENING TO 5 AM EDT
     WEDNESDAY FOR AMZ152-154-156-158.

&&

SYNOPSIS...TL
NEAR TERM...TL
SHORT TERM...TL
LONG TERM...JME
AVIATION...JME/LEP
MARINE...JME/TL
Hazardous weather outlook, Jul 23, 4:40 PM EDT, 2 hours 32 minutes before
HAZARDOUS WEATHER OUTLOOK FOR EASTERN NORTH CAROLINA
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
440 PM EDT MON JUL 23 2012

NCZ029-044>047-079>081-090>094-242045-
MARTIN-PITT-WASHINGTON-TYRRELL-MAINLAND DARE-GREENE-BEAUFORT-
MAINLAND HYDE-DUPLIN-LENOIR-JONES-CRAVEN-PAMLICO-
440 PM EDT MON JUL 23 2012

...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ095-242045-
CARTERET-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY
EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.
   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ098-242045-
ONSLOW-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT UNTIL 8 PM EDT THIS EVENING...
...HEAT ADVISORY IN EFFECT FROM 11 AM TO 6 PM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   HEAT ADVISORY.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS. HEAT INDEX VALUES
ABOVE 105 DEGREES ARE EXPECTED AWAY FROM THE IMMEDIATE COAST
TUESDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ103-104-242045-
OUTER BANKS DARE-OUTER BANKS HYDE-
440 PM EDT MON JUL 23 2012

...MODERATE RIP CURRENT RISK IN EFFECT THROUGH TUESDAY
EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NORTH CAROLINA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON THROUGH
THE EVENING. A FEW OF THE STORMS MAY BECOME SEVERE...PRODUCING
DAMAGING WINDS AND HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   MODERATE RIP CURRENT RISK.

THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS TUESDAY EVENING.
THE MAIN THREAT WILL BE DAMAGING WIND GUSTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 23, 5:22 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
522 PM EDT MON JUL 23 2012

NCZ044-079-091-232200-
GREENE-LENOIR-PITT-
522 PM EDT MON JUL 23 2012

...A STRONG THUNDERSTORM WILL MOVE ACROSS LENOIR...PITT AND GREENE
COUNTIES THROUGH 600 PM EDT...

AT 522 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
SHINE...OR ABOUT 10 MILES NORTH OF LA GRANGE...MOVING EAST AT 15 MPH.

SOME LOCATIONS AFFECTED BY THIS STORM INCLUDE...INSTITUTE...SNOW
HILL......ARBA...LIZZIE...MAURY......DAWSON...HOOKERTON......
ORMONDSVILLE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3555 7783 3550 7734 3534 7739 3534 7740
      3533 7743 3531 7743 3530 7745 3526 7742
      3536 7782 3540 7781 3542 7783
TIME...MOT...LOC 2122Z 282DEG 15KT 3544 7775

5
Special weather statement, Jul 23, 6:13 PM EDT, 59 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
613 PM EDT MON JUL 23 2012

NCZ045>047-103-232315-
MAINLAND DARE-OUTER BANKS DARE-TYRRELL-WASHINGTON-
613 PM EDT MON JUL 23 2012

...STRONG THUNDERSTORMS WILL MOVE ACROSS OUTER BANKS DARE...
WASHINGTON...MAINLAND DARE AND TYRRELL COUNTIES THROUGH 715 PM EDT...

AT 612 PM EDT...DOPPLER RADAR INDICATED STRONG THUNDERSTORMS BETWEEN
CRESWELL AND MANTEO...MOVING EAST AT 20 MPH.

LOCATIONS IN THE PATH OF THESE STORMS INCLUDE FRYING PAN LANDING.....
.GUM NECK...EAST LAKE...BUFFALO CITY...CENTER OF DARE COUNTY BOMBING
RANGE.

HAZARDS INCLUDE...
PEA SIZE HAIL.
GUSTY WINDS OF 30 TO 40 MPH.

HEAVY RAINFALL AND MINOR FLOODING.

SEEK SHELTER IN A NEARLY BUILDING OR VEHICLE. STRONG WINDS ARE
CAPABLE OF KNOCKING DOWN SMALL TREES AND BLOWING AROUND TRASH CANS...
POTTED PLANTS...LAWN FURNITURE AND OTHER LIGHT OUTDOOR OBJECTS.

&&

LAT...LON 3577 7554 3576 7560 3583 7558 3582 7566
      3592 7574 3572 7572 3573 7601 3582 7600
      3573 7604 3573 7633 3593 7638 3594 7594
      3596 7595 3598 7585 3591 7562 3592 7562
      3600 7569 3600 7564 3572 7549
TIME...MOT...LOC 2212Z 272DEG 16KT 3582 7622

5
Local storm report, Jul 23, 6:19 PM EDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
619 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0615 PM     HAIL             1 NW FARMVILLE          35.61N  77.60W
07/23/2012  E0.88 INCH       PITT               NC   SPOTTER

            NICKEL SIZE HAIL

&&

EVENT NUMBER MHX1200348

MELENDEZ
Local storm report, Jul 23, 6:37 PM EDT, 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC
637 PM EDT MON JUL 23 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0617 PM     TSTM WND GST     1 NW FARMVILLE          35.61N  77.60W
07/23/2012  E70 MPH          PITT               NC   SPOTTER

            THREE 14-INCH DIAMETER TREES SNAPPED IN HALF.

&&

EVENT NUMBER MHX1200349

HSA

The office that day

Everything else NWS Newport/Morehead City, NC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 9:15 PM EDTSpecial Weather StatementMHXDuplin45 min
Jul 23, 2:01 AM EDTSpecial Weather StatementMHXHyde29 min
Jul 23, 3:54 AM EDTSmall Craft AdvisoryMHX52 hr
Jul 23, 4:51 AM EDTSpecial Weather StatementMHXTyrrell, Washington54 min
Jul 23, 5:50 AM EDTSpecial Marine WarningMHX55 min
Jul 23, 5:54 AM EDTSpecial Weather StatementMHXHyde66 min
Jul 23, 6:24 AM EDTSpecial Weather StatementMHXDare96 min
Jul 23, 6:42 AM EDTSpecial Marine WarningMHX63 min
Jul 23, 7:03 AM EDTSpecial Weather StatementMHXDare, Hyde57 min
Jul 23, 7:43 AM EDTSpecial Marine WarningMHX62 min
Jul 23, 7:47 AM EDTSpecial Weather StatementMHXHyde58 min
Jul 23, 8:10 AM EDTSpecial Weather StatementMHXBeaufort50 min
Jul 23, 8:27 AM EDTSpecial Weather StatementMHXDare63 min
Jul 23, 8:45 AM EDTSpecial Marine WarningMHX60 min
Jul 23, 9:00 AM EDTSpecial Weather StatementMHXHyde45 min
Jul 23, 9:51 AM EDTSpecial Weather StatementMHXDare54 min
Jul 23, 10:04 AM EDTSpecial Marine WarningMHX56 min
Jul 23, 10:07 AM EDTSpecial Weather StatementMHXTyrrell38 min
Jul 23, 4:33 PM EDTHeat AdvisoryMHXBeaufort, Dare, Duplin, Greene, Hyde, Jones and 6 more25 hr
Jul 23, 5:22 PM EDTSpecial Weather StatementMHXGreene38 min
Jul 23, 6:08 PM EDTSevere Thunderstorm WarningMHXGreene, Pitt52 min
Jul 23, 6:13 PM EDTSpecial Weather StatementMHXTyrrell62 min
Jul 23, 6:26 PM EDTSpecial Marine WarningMHX34 min
Jul 23, 6:30 PM EDTSpecial Marine WarningMHX60 min
Jul 23, 6:44 PM EDTSevere Thunderstorm WarningMHXDare46 min
Jul 23, 7:01 PM EDTSpecial Marine WarningMHX59 min
Jul 23, 7:01 PM EDTSpecial Marine WarningMHX6 min
Jul 23, 7:15 PM EDTSpecial Weather StatementMHXOnslow45 min
Jul 23, 7:30 PM EDTSpecial Marine WarningMHX60 min
Jul 23, 7:38 PM EDTSpecial Weather StatementMHXDare67 min
Jul 23, 7:50 PM EDTAreal Flood AdvisoryMHXDare85 min
Jul 23, 7:54 PM EDTSpecial Weather StatementMHXPitt66 min

Nearby

Severe Thunderstorm Warnings in North Carolina, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.